MAUDE Adverse Event Report: LDR MÉDICAL IMPLANT MOBIC M ST 15X15 H7 US; MOBI-C CERVICAL DISC PROSTHESIS (TWO-LEVEL INDICATION)

LDR MÉDICAL IMPLANT MOBIC M ST 15X15 H7 US; MOBI-C CERVICAL DISC PROSTHESIS (TWO-LEVEL INDICATION)
Model Number N/A
Medical Device Problem Codes Disconnection (1171); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch is submitted to send the initial report of this complaint.Product was not returned yet, no evaluation could be performed.The review of the device history records did not reveal any non-conformances to specifications or deviations in procedures that might have contributed to the reported event.Investigation still in progress.
 
Event or Problem Description
Mobi-c p&f us: disassembled during impaction.As reported by sales rep ((b)(4)), upon impaction 15x15x17 implant came apart.Replaced with a 15x15x6 implant which dr.Said was flimsy on inserter.Ultimately, chose to fuse.Additional information was requested.Investigation ongoing.
 
Additional Manufacturer Narrative
The returned implant was examined.The device was disassembled.Further testing did not reveal any deformation to cause the disassembly.Retention feature failures of this nature have previously been attributed to clinicians overturning the impaction knob, loosening the implant from the peek cartridge.These failures have also previously been attributed to increased forces experienced by the implant from surrounding tissues due to clinicians performing lateral/rotational movement while inserting into the disk space, incorrect sizing of the implant, inadequate distraction, and/or inadequate preparation of the of the disc space.However, since the cartridge screw was not returned, and without intra-op images, the exact cause cannot be conclusively determined.
 
Event or Problem Description
It was reported that the mobi-c implant disassembled during surgery, while impacting the device into the final location.The surgeon chose to switch to fusion and no further patient impact was reported.

Brand Name
IMPLANT MOBIC M ST 15X15 H7 US
Common Device Name
MOBI-C CERVICAL DISC PROSTHESIS (TWO-LEVEL INDICATION)
Manufacturer (Section D)
LDR MÉDICAL
quartier europe de l¿ouest
5, rue de berlin
sainte-savine 10300
FR  10300
MDR Report Key8735444
Report Number3004788213-2019-00198
Device Sequence Number2573220
Product Code MJO
UDI-Device Identifier03662663000086
UDI-Public03662663000086
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P110009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model NumberN/A
Device Catalogue NumberMB3557
Device Lot Number5281649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1